Alert archive / New York / Freeze Warnings in 2025
Freeze Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Oct 26, 2025, 1:36 AM EDT for 7 counties in New York. It took effect at Oct 26, 2025, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2025, 1:36 AM EDT (05:36 UTC)
- In effect from
- Oct 26, 2025, 11:00 PM EDT
- Expired
- Oct 27, 2025, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 72 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS71 KBUF 260536 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 136 AM EDT Sun Oct 26 2025 NYZ001>005-010-011-261915- /O.NEW.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, and Batavia 136 AM EDT Sun Oct 26 2025 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to near 30 expected, with the exception of areas near the immediate Lake Ontario shoreline. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern Erie, and Genesee Counties. * WHEN...From 11 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures are expected further away from the immediate Lake Ontario shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ PP
3 follow-up statements
607 WWUS71 KBUF 261725 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 125 PM EDT Sun Oct 26 2025 NYZ001>005-010-011-270200- /O.CON.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, and Batavia 125 PM EDT Sun Oct 26 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to near 30 expected, with the exception of areas near the immediate Lake Ontario shoreline. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern Erie, and Genesee Counties. * WHEN...From 11 PM this evening to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures are expected further away from the immediate Lake Ontario shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TMA
904 WWUS71 KBUF 270132 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 932 PM EDT Sun Oct 26 2025 NYZ001>005-010-011-271300- /O.CON.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, and Batavia 932 PM EDT Sun Oct 26 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to near 30 expected, with the exception of areas near the immediate Lake Ontario shoreline. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern Erie, and Genesee Counties. * WHEN...Until 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures are expected further away from the immediate Lake Ontario shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ SJW
960 WWUS71 KBUF 271255 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 855 AM EDT Mon Oct 27 2025 NYZ001>005-010-011-271400- /O.EXP.KBUF.FZ.W.0004.000000T0000Z-251027T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, and Batavia 855 AM EDT Mon Oct 27 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The threat of freezing temperatures has ended, therefore the Freeze Warning will be allowed to expire. $$ EAJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 25, 7:49 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Oct 25, 7:49 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 749 PM EDT Sat Oct 25 2025 .SYNOPSIS... Scattered lake effect showers will linger south and southeast of the lakes through tonight, with high pressure then expected to provide a mainly dry finish for Sunday, lasting through at least Tuesday. A cool airmass will remain in place, keeping temperatures a bit below average through at least the middle of next week. && .NEAR TERM /THROUGH SUNDAY/... Mid level trough drops through the region tonight. This may bring a brief uptick in the lake effect/enhanced shower activity south of the lakes. Otherwise, another shot of chilly air filters into the area dropping lows down into the lower to mid 30s south of Lake Ontario, with mid to upper 20s across the North Country where some clearing skies will take place. Ridging will start to build into the region Sunday. Low level flow turns northeasterly as drier air filters in. This will result in mainly dry weather across the forecast area, with temperatures continuing to run below normal for late October. Some light lake effect rain showers could cross south over the lakeshores Sunday morning within the northeast flow. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... An impressive 1033mb-1035mb sfc based ridge will largely provide dry weather across the eastern Great Lakes Sunday night through Tuesday. There may still be a 'low' end chance of a lake induce shower near the western end of Lake Ontario (Niagara and Orleans Co.) Sunday night through Tuesday. This will be possible as flow becomes more E- ENE making use of the long axis of the lake. Other than that...it will be quite cold Sunday night and Monday night with mercury readings falling off into the 30s and 20s inland from the lakes. Frost-freeze headlines will likely be needed Sunday night for Niagara east to N. Cayuga, Northern Erie, and Genesee counties for the Fall 2025 Frost/Freeze program which runs through 10/31. As was mentioned...the only caveat to prevent the issue of a frost-freeze will be some lake clouds and onshore flow along the shores. With a seasonably chilly airmass overhead afternoon highs both Monday and Tuesday will be found in the 40s to low-mid 50s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Sfc based ridge to our north is advertised to weaken but will likely maintain dry weather through atleast Wednesday. After Wednesday, the evolution of the longwave pattern becomes quite complicated and uncertain. The closed low over the Northeast is advertised to interact with a potent shortwave diving through the base of the broader longwave trough across the southern states. The eventual interaction of these two feature and the placement-track of a developing sfc low will determine our precipitation chances from Thursday through Friday. With this system eventual departure, which appears will potentially occur Friday night into Saturday, we should see drier weather return as we work through the weekend. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Lake effect clouds and a few scattered lake effect rain showers will continue south of the lakes this evening before mostly tapering off. Expect mainly marginal MVFR/low VFR south of the lakes during the evening with some improvements through the night, with MVFR across the higher terrain of the Southern Tier (KJHW). Skies will clear across the North Country (KART). Outlook... Sunday morning...Mainly VFR...with lingering scattered lake effect rain showers/localized MVFR possible south of the lakes. Sunday afternoon through Wednesday...Mainly VFR with just a low chance of showers during the day Wednesday. Thursday...Restrictions possible with showers likely. && .MARINE... Ridging builds into the region through Sunday maintaining light northerly component winds and limited wave action. Winds will increase during the week as the pressure gradient increases over the region with an area of high pressure to the north and a potential surface low developing to the south. At this point, it looks like at least near Small Craft Advisory level winds/waves will be possible on the western end of Lake Ontario with a easterly wind and choppy wave conditions on Tuesday. Winds and wave will have the potential to remain elevated through much of the remainder of the week, but uncertainty with track and strength of southern surface low remains high at this time. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM/TMA NEAR TERM...JM/TMA SHORT TERM...AR LONG TERM...AR AVIATION...JM/SW/TMA MARINE...SW/TMA
Hazardous weather outlook, Oct 25, 2:12 PM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 212 PM EDT Sat Oct 25 2025 NYZ006>008-012>014-019>021-085-261815- Oswego-Jefferson-Lewis-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 212 PM EDT Sat Oct 25 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 212 PM EDT Sat Oct 25 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-010-011-261815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- 212 PM EDT Sat Oct 25 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low temperatures will drop into the upper 20s to lower 30s Sunday night and Monday morning, with areas of frost likely inland from the immediate lakeshores. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Freeze Warnings in New York, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.